MAUDE Adverse Event Report: US SURGICAL PUERTO RICO STEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO STEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number S100712
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic procedure, while insertion of device into the abdominal wall, a piece of the sleeve came off and ended up inside the patient.It is the plastic tip that covers the expandable sleeve itself (it's not the sheath that comes over the sleeve, it's the piece on the sleeve itself that keeps the expandable fibers together).The surgeon was able to retrieve all plastic parts from the abdomen prior to continuing with the procedure using a laparoscopic grasper.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) received a photographic investigation of the device.The first photo depicts the radially expandable sleeve the distal end of the cannula was disengaged.The second photo depicts the frayed end of the radially expandable sleeve.Post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted that the trocar, circular seal and obturator appeared intact.The radially expandable sleeve the distal end of the cannula was broken.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the cut in the circular seal may occur when mishandled during clinical application.The root cause of the observed damage was due to the product not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
STEP
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8776238
Report Number2647580-2019-03590
Device Sequence Number2102960
Product Code GCJ
UDI-Device Identifier20884521090672
UDI-Public20884521090672
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K961430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberS100712
Device Catalogue NumberS100712
Device Lot NumberP9D1540Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2019
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer09/23/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date10/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1